Kentucky, 2016Damaging Wind in Kentucky, June 6, 2016
June 6, 2016 · NWS PAH · 1 event in 1 county or zone
An isolated severe storm occurred along a cold front that trailed southwest from New York State across the Lower Ohio Valley. The storm occurred near the base of a 500 mb trough that extended from the Great Lakes region down through the Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm occurred along a cold front that trailed southwest from New York State across the Lower Ohio Valley. The storm occurred near the base of a 500 mb trough that extended from the Great Lakes region down through the Mississippi Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 6, 5:08 PM CST, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 6, 5:08 PM CST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
608 PM CDT MON JUN 6 2016
.UPDATE...
Issued at 608 PM CDT Mon Jun 6 2016
Aviation update.
&&
.SHORT TERM...(Tonight through Wednesday night)
Issued at 223 PM CDT Mon Jun 6 2016
Water Vapor Imagery shows tropical plume for Colin across
southeast U.S., where it/its effects should stay/just beyond our
reach. Meanwhile, Lightning detection network spots convective
strikes isolated along the cold front from central Lake Michigan
to southern Colorado. The HRRR suggests a few updrafts will get
going/affect mainly our northeastern counties through early
evening, losing their impact with loss of diurnal fuel. Will
monitor 88D mosaic closely, and continue to carry a slgt chance
mention there thru about 03Z.
Models take the cold front pretty much thru the PAH FA by 06z or
shortly thereafter. Cooler/drier air works down the column as
nwlys back to nlys with time. This will result in 70s tmrw for
highs, with dew points dropping into at least the lower 50s, a
splendid feel. This occurs underneath the broad effects of the
long wave trof over the Ohio Valley, while at the surface, high
pressure ridges into the Mississippi Valley. Each will drift
gradually eastward thru the end of the short term forecast period.
.LONG TERM...(Thursday through Monday)
Issued at 223 PM CDT Mon Jun 6 2016
By 12z Thursday, we see the surface high anchored over Appalachia,
as the upper flow is transitioned from the Long wave Trof now off
the East Coast, to the Mean Upper Ridge over the High Plains.
Return flow/juice is beginning to work its way into the southern
Plains and as far north/east as Missouri. Some of this could flirt
with an introductory Pop for us, but it appears the surface high
maintains prominent enough influence to deflect daytime Pops just
to our west, at least for Thursday.
Thursday night-Friday, the still arcing upper ridge, now into
south central Canada, helps some energy dive south-southeastward
and spill across the Ohio valley. This energy could tap the now
heated/moistened column, and result in a small chance of
showers/storms for us, mainly our northeastern counties where the
ridge is topped.
After Friday, high pressure both at the surface and aloft really
takes over, and results in a weekend heat up to summer like levels
of temps/humidity. Strong warming aloft should cap any updraft
potential, at least until the effects of the ridge weaken, which
looks to be early next week. That's when Pops make their return to
the forecast, with Days 7 and perhaps 8 signalling the best potential
for wet weather again.
&&
.AVIATION...
Issued at 608 PM CDT Mon Jun 6 2016
VFR conditions tonight through Tuesday. Isolated shra possible
this evening KEVV/KOWB. West winds will become NW overnight, NNW
Tuesday gusts 15-20kts. Clouds generally aoa 10k/ft tonight. Some
3-5k/ft CU possible Tuesday.
&&
.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 6, 3:17 AM CST, 19 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
417 AM CDT MON JUN 6 2016
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
417 AM CDT MON JUN 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE TONIGHT...MAINLY
ALONG THE I-64 CORRIDOR. HOWEVER...NO SEVERE WEATHER IS
ANTICIPATED AND MOST LOCATIONS WILL REMAIN DRY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FEW THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY NIGHT ALONG
THE I-64 CORRIDOR. HOWEVER...NO SEVERE WEATHER IS EXPECTED AND
MOST LOCATIONS WILL REMAIN DRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Local storm report, Jun 6, 10:26 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1126 PM CDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST CARBONDALE 37.72N 89.22W
06/06/2016 M53 MPH JACKSON IL ASOS
&&
NWSThunderstorm Wind, Hopkins
- When
- June 6, 10:35 PM CST to 10:37 PM CST
- Where
- Hopkins County, 2.76 mi NW of Vandetta to 2.32 mi NW of Vandetta
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.477, -87.466
A microburst with estimated peak winds near 95 mph uprooted a couple dozen trees in a fairly concentrated area. A large tree fell on a house, damaging the gutters and part of the roof overhang. A carport received minor damage. The damage area was about three-quarters of a mile long and one-quarter mile wide. The microburst occurred only about one-half mile east of the Pennyrile Parkway and 1.5 miles from the Webster County line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Flash Flooding in Florida, June 6 to 7, 20163 deaths · 1 injured · $5,000 · 14 events
- Dust Storm in Idaho, June 6, 20161 death · 1 event
- Tropical Storm and Storm Surge in Florida, June 6 to 7, 2016$1.0 million · 18 events
- Hail and Damaging Winds in New Mexico, June 6, 2016$160,000 · 2 in hail · 6 events
- Damaging Winds in Pennsylvania, June 6, 2016$135,000 · 50 kt wind · 5 events
- Damaging Winds in Michigan, June 6, 2016$63,000 · 55 kt wind · 3 events
- Damaging Winds in Ohio, June 6, 2016$63,000 · 50 kt wind · 3 events
- Tornado and Tropical Storm in Florida, June 6 to 7, 2016EF1 · 14 events
- Damaging Winds in Michigan, June 6, 2016$17,000 · 52 kt wind · 2 events
- Storm Surge and Flash Flooding in South Carolina, June 6, 20169 events
- Hail in Colorado, June 6, 20161.75 in hail · 9 events
- Damaging Winds in Ohio, June 6, 2016$10,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634734.